Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 1:02 PM CDT for Mobile County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 1:02 PM CDT (18:02 UTC)
- Expired
- Jun 24, 2021, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WWUS84 KMOB 241802
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Thu Jun 24 2021
ALZ261-263-265-241845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
102 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 145 PM CDT...
At 102 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles northwest of Tillmans Corner, moving
north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And
I65 and Mobile Regional Airport.
LAT...LON 3050 8840 3087 8830 3082 8798 3081 8799
3078 8800 3076 8802 3072 8802 3074 8803
3071 8802 3069 8803 3070 8803 3075 8804
3074 8805 3067 8804 3064 8806 3062 8806
3057 8809 3055 8808 3048 8811
TIME...MOT...LOC 1802Z 198DEG 9KT 3065 8822
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:50 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 24, 12:50 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1250 PM CDT Thu Jun 24 2021 .MESOANALYST UPDATE /Now Through This Evening/...Focusing on convective development within the next few hours, with stronger storms beginning across eastern and coastal sections of the forecast area, then developing further west and inland with time later this afternoon. Showers will be possible areawide prior to the stronger storm development. All storms should persist into the evening before gradually diminishing in coverage with the loss of daytime instability. Bottom line up front, a few of these storms may become severe and pose a localized damaging wind threat. Latest radar and satellite imagery shows a mesoscale convective vortex (MCV) west of the Apalachicola River moving slowly westward towards the western Florida Panhandle. This MCV will likely become a focus for convection over the next few hours. Additionally, a differential heating boundary across east central into south central Alabama from earlier this morning, where low level stratus persisted longer to the boundary's east over eastern Alabama and western Georgia, should also provide an earlier focus for storms during the next few hours. Finally, additional early afternoon development should occur along an inland penetrating seabreeze across coastal sections of the western Florida Panhandle. Gradually, additional storm development should occur further west into coastal Alabama later this afternoon along the seabreeze, with additional storms developing further inland along convective outflows. Latest GOES 16 satellite imagery, supported by 12z regional sounding analysis, shows ample low level moisture in place across much of the area, with GOES 16 TPW product suggesting precipitable water values ranging from 1.6 inland to almost 1.8 inches near the coast. Again, much of this moisture is confined primarily to the lowest 2-3km of the atmosphere. In the mid levels, latest water vapor imagery suggests sufficient dry air present. SPC mesoanalysis as of 17z suggests that MLCAPE values range between 2000-2500j/kg, with SBCAPES ranging from 3500-4500j/kg. The mid level dry air is supporting Downdraft CAPES in excess of 1100j/kg. This type of environment is strongly suggestive of a favorable wet microburst pattern. Therefore, localized damaging winds will be possible with the strongest storms this afternoon and evening. In addition, with weak atmospheric winds in place and sufficient PWATs approaching 1.8 inches, slow moving storms will be capable of localized heavy rainfall and mainly nuisance type flooding of low lying vulnerable locations. The greatest convective coverage should remain near the coast and across the eastern half of the forecast area. Further west, a stronger mid level capping inversion and stronger ridging aloft may tend to suppress coverage a bit. Storms that do develop should gradually diminish in coverage and intensity later this evening. /JLH && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 24, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Thu Jun 24 2021
ALZ261-263-265-241845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
102 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 145 PM CDT...
At 102 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles northwest of Tillmans Corner, moving
north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And
I65 and Mobile Regional Airport.
LAT...LON 3050 8840 3087 8830 3082 8798 3081 8799
3078 8800 3076 8802 3072 8802 3074 8803
3071 8802 3069 8803 3070 8803 3075 8804
3074 8805 3067 8804 3064 8806 3062 8806
3057 8809 3055 8808 3048 8811
TIME...MOT...LOC 1802Z 198DEG 9KT 3065 8822
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:07 PM CDT | Special Weather Statement | MOB | Conecuh | 38 min |
| Jun 23, 7:35 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 40 min |
| Jun 23, 8:02 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 30 min |
| Jun 24, 1:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 24, 2:07 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 24, 2:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 24, 2:52 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 24, 3:35 PM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| Jun 24, 3:46 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 24, 3:59 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 24, 4:13 PM CDT | Special Weather Statement | MOB | Baldwin | 47 min |
| Jun 24, 4:16 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 24, 4:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 13 min |
| Jun 24, 5:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 24, 5:22 PM CDT | Special Weather Statement | MOB | Conecuh | 53 min |
| Jun 24, 5:32 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 43 min |
| Jun 24, 5:56 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jun 24, 5:58 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 62 min |
| Jun 24, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 60 min |
| Jun 24, 1:06 PM CDT | Special Weather Statement | MOB | Okaloosa | 24 min |
| Jun 24, 1:35 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 40 min |
| Jun 24, 1:38 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Jun 24, 2:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 24, 2:10 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 24, 2:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 24, 2:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 24, 2:56 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 24, 5:21 PM CDT | Special Weather Statement | MOB | Greene | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.